Results 1 to 8 of 8

Thread: Pain Meds Side Effects

  1. #1
    Member
    Join Date
    Dec 2003
    Location
    Pennsylvania
    Posts
    96

    Pain Meds Side Effects

    I wanted to find out if others have the same effects from pain meds as I do. Im T6 ASIA-A, 10+ears post. I have a lot of pain at the injury level and neurotic pain all the way down to my feet. Its constant but the level varys. I seem to have more pain at the injury level when I eat so I try to eat small portions and soft foods, avoiding meats.

    Curently on Vicodin 7.5mg 3day as needed), Methadone 10mg (up to 6/day),Xanax .5mg (up to 5/day) as well as Oxybutinin for bladder spams (up to 20 mg/day).

    I am very respectful of the narcotics and only take the max when needed. While they provide some relief the side effects the next day or so are worse. If I get a migraine I use more vicodin and the next day the pain is almost unbareable.

    Also, when I use 3 or more vicodin my bladder goes crazy. I dont know if its a spasmor diaretic effect but I cant control it with straight cathing and wind up doing lots of laundry and embarassing myself and causing problems for my family.

    Do others have these types of issues with their pain meds?

  2. #2
    Senior Member
    Join Date
    May 2006
    Location
    Somewhere in the Rocky Mountains
    Posts
    8,147
    Quote Originally Posted by JMD View Post
    I have a lot of pain at the injury level and neurotic pain all the way down to my feet.
    This is the best laugh I have had today. Not laughing at you of course but why didn't I think of that word? lol I think you are referring to neuropathic pain which can make you neurotic.

    So to answer your question, I have been reading a bit about upper and lower motor neuron injuries in the last week. I have noticed this same thing with the increase of just 5 mg in Oxycodone which I take like you do as sparingly as possible.

    Honestly I don't think mine is "increased spasms" as I quit taking my bladder meds recently. I think it may have something to do with the stool consistency and more water being transferred to the bladder verses what would normally go to the bowel. I guess what I am describing is like constipation. Pain meds cause constipation but I am not sure as to why.
    T12-L2; Burst fracture L1: Incomplete walking with AFO's and cane since 1989

    My goal in life is to be as good of a person my dog already thinks I am. ~Author Unknown

  3. #3
    Senior Member
    Join Date
    Jan 2009
    Location
    New Milford, Pa.
    Posts
    640
    JMD,
    I am a T-10 complete. I have tried and been on the same but the body gets so used to the drugs, they become useless. I have tried four epideral injections but they did not work. I tried tramodal and many others that helped for a short time and stopped. What did help me is a clinical trial concerning testoterone replacement. My levels were raised to normal and my body changed for the better and my pain decreased. It was managable during the day. I take a couple 75mg of Amytriptelene at night to help sleep. Hope this helps. Email me at joemonte@nep.net. and I can send the published study on the testosterone for you to read. Take care,
    Best Regards,
    Joe

  4. #4
    Senior Member
    Join Date
    Apr 2010
    Location
    Rochester, NY
    Posts
    3,864
    Quote Originally Posted by darkeyed_daisy View Post
    This is the best laugh I have had today. Not laughing at you of course but why didn't I think of that word? lol I think you are referring to neuropathic pain which can make you neurotic.

    So to answer your question, I have been reading a bit about upper and lower motor neuron injuries in the last week. I have noticed this same thing with the increase of just 5 mg in Oxycodone which I take like you do as sparingly as possible.

    Honestly I don't think mine is "increased spasms" as I quit taking my bladder meds recently. I think it may have something to do with the stool consistency and more water being transferred to the bladder verses what would normally go to the bowel. I guess what I am describing is like constipation. Pain meds cause constipation but I am not sure as to why.
    simply put, there are opiod receptors in the gut. this slows down gut motility causing the stool to just sit there. the longer it sits, the more water absorbed --> constipation. apparently there is a drug to combat this called relistor
    "Smells like death in a bucket of chicken!"
    http://www.elportavoz.com/

  5. #5
    Senior Member flying's Avatar
    Join Date
    Apr 2011
    Location
    Southern Oregon coast
    Posts
    1,397
    Oxybutinin made my tongue go numb and gave me a funny taste in my mouth, but after I quit taking it the taste lasted 2.5 weeks and it kept working all that time. Gabapentin makes me tired and spacey, and I tried Lyrca, after six day I could not remember my own name and I was a babbling idiot. Opiates leave me a little spacey and constipated. You know that when a med affects one nerves that the nerves in the brain, where there are a ton of nerves, takes a hit as well. All this being said, I still take Gabapentin and Opiates because pain is a great motivator.
    T12L1 Incomplete Still here This is the place to be 58 years old

  6. #6
    Member
    Join Date
    Dec 2003
    Location
    Pennsylvania
    Posts
    96
    Quote Originally Posted by darkeyed_daisy View Post
    This is the best laugh I have had today. Not laughing at you of course but why didn't I think of that word? lol I think you are referring to neuropathic pain which can make you neurotic.
    Daisy,

    Haha..... geez. Actually, if you ask my wife, both apply. Neurotic long before neuropathic pain. I is a college gradyate ya no!

  7. #7
    Member
    Join Date
    Dec 2003
    Location
    Pennsylvania
    Posts
    96
    Thanks for the very helpfull replies. Ill look into the suggestions.

  8. #8
    Every pain relievers consists of some of other side effects it may be gastrointestinal issues, allergies or anything else. So you according to your health can consult a doctor before taking any pain killers.

Similar Threads

  1. Urine weird color -- side effects to meds?
    By faith9778 in forum Care
    Replies: 10
    Last Post: 10-13-2011, 07:29 PM
  2. Replies: 0
    Last Post: 09-29-2002, 07:03 PM
  3. side effects of meds
    By alan in forum Care
    Replies: 12
    Last Post: 12-28-2001, 03:30 PM
  4. Replies: 0
    Last Post: 10-01-2001, 11:42 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •